Search form

Prof. Dr. Dr. h.c. mult. Alan T. Huckleberry
Dr. Dr. h.c. mult. Alan T. Huckleberry
Dr. Dr. h.c. mult.
Wisdom Professor of Mathematics
Mathematics & Logistics

Jacobs University Bremen gGmbH Campus Ring 1 28759 Bremen Germany

+49 421 200-3103
a.huckleberry [at]
Research I, Room 110
Research Interests: 

Complex Analysis Lie Groups Actions Algebraic Geometry

University Education: 
  • Yale University (1959-1963)
    • Degree: B.S.
    • Specialization: Mathematics, Biostatistics
    Ball State University (1963-1964)
    • Degree: M.A.
    • Specialization: Mathematics, Probability Theory 

    Stanford University (1964-1969)

    • Degree: Ph. D.
    • Specialization: Mathematics, Several Complex Variables
Fellowships and Awards: 

  • Humboldt Fellowship (1978-1980)

    Honorary Doctor’s Degrees
    • University of Lile (France) in 1997
    • University of Nancy (France) in 2002
Research and Teaching Positions: 
  • Current research and teaching positions
    • Ortsprecher and Projektleiter in SFB/TR 12 of the DFG at the Ruhr University in Bochum
    • Wisdom Professor of Mathematics at Jacobs University
Funded Projects: 
  • DFG grant within the Schwerpunktprogramm 1388 "Darstellungstheorie" – joint project with Professor Ivan Penkov

Research Publications

  • Andreotti, A.; Huckleberry, A.T.: Pseudoconcave Lie groups, Compositio Math. 25 (1972), 109-115
  • Huckleberry, A.T.: On local images of holomorphic mappings, Ann.Scuola Norm. Pisa, Ser.III 25 (1971), 447-467
  • Huckleberry ,A.T.: The weak envelope of holomorphy for algebras of holomorphic functions, Pacific J. Math. 47 (1973), 115-128
  • Huckleberry, A.T.; Nirenberg,R.: On a class of complex spaces intermediate to Stein and compact, Bull. Amer. Math. Soc. 78 (1972), 852-853
  • Huckleberry, A.T.; Nirenberg,R.: On k-pseudoflat complex spaces, Math. Ann. 200 (1973),l 1-10
  • Hucklebery, A.T.; Stoll,W.: On the Thickness of the Shilov boundary, Math. Ann. 207 (1974), 213-231
  • Huckleberry, A.T.: The holomorphic convexity of pseudoconvex complex manifolds, Proc. Symp. Pure Math. 30 (1977), 25-29
  • Huckleberry, A.T.: Über Funktionenkörper auf komplexen Mannigfaltigkeiten, Schr. Math. Inst. Univ. Münster, 2. Serie, Hect 9 (1975), 143
  • Huckleberry, A.T.: The Levi problem on pseudoconvex manifolds which are not strongly seudoconvex, Math. Ann. 219 (1976), 127-137
  • Huckleberry, A.T.: Holomorphic fibrations of bounded domains, Math. Ann. 227 (1977), 61-66
  • Gilligan, B.; Huckleberry, A.T.: Remarks on k-Leviflat complex manifolds, Can. J. Math., Vol. 31 (1979), 881-889
  • Gilligan, B.; Huckleberry, A.T.: Pseudoconcave homogeneous surfaces, Comment. Math. Helv. 53 (1978), 429-439
  • Gilligan, B.; Huckleberry, A.T.: On non-compact complex nil-manifolds, Math. Ann. 238 (1978), 39-49
  • Huckleberry, A.T.; Ormsby, E.: Non-existence of proper holomorphic maps between certain complex manifolds, Manuscripta Math. 26 (1979), 371-379
  • Huckleberry, A.T.; Snow, D.: Pseudoconcave Homogeneous Manifolds, Ann. Scuola Norm. Sup. Pisa 7 (1980), 29-54
  • Huckleberry, A.T.; Schumacher, G: Holomorphic maps of generalized Iwasawa manifolds, Manuscripta Math. 30 (1979), 107-117
  • Huckleberry, A.T.; Oeljeklaus, E.: A Characterization of Complex Homogeneous Cones, Math. Z. 170 (1980), 181-194
  • Huckleberry, A.T.; Livorni, E.L.: A classification of homogeneous surfaces, Can. J. Math. 33 (1981), 1097-1110
  • Huckleberry, A.T.; Snow, D.: A Classification of Strictly Pseudoconcave Homogeneous Manifolds, Ann. Scuola Norm. Sup. Pisa 8 (1981), 231-255
  • Gilligan, B.; Huckleberry, A.T.: Complex homogeneous manifolds with two ends, Mich. J. Math. 28 (1981), 183-198
  • Huckleberry, A.T.; Oeljeklaus, E.: Sur les espaces analytiques complexes presque homogènes, C.R. Acad. Sc. Paris, t. 290 (1980), 447-448
  • Huckleberry, A.T.; Snow, D.: Almost-homogeneous Kähler manifolds with hypersurface orbits, Osaka J. Math. 19 (1982), 763-786
  • Huckleberry, A.T.; Oeljeklaus, E.: Classification Theorems for Almost Homogeneous Spaces, Publication de l'Institut Elie Cartan, Nancy, Janvier 1984, 9.
  • Huckleberry, A.T.; Margulis, G.A.: Invariant analytic hypersurfaces, Invent. Math. 71, (1983) 235-240
  • Azad, H.; Huckleberry, A.T.; Richthofer, W.: Homogeneous CR-manifolds,Journal für die reine und angewandte Mathemati, Crelles Journal, Bd. 358 (1985), 125-154
  • Huckleberry, A.T.: Analytic hypersurfaces in homogeneous spaces, Publication Institut Elie Cartan, Journes Complexes Nancy 82 (1983), 134-153
  • Huckleberry, A.T.; Oeljeklaus, E.: Complex Analysis on Solvmanifolds, Institut Elie Cartan 10 (1986), Journees Complexes 1986, 126-132
  • Huckleberry, A.T.; Oeljeklaus, E.: On holomorphically separable complex solvmanifolds, Annales des l'Institut Fourier (Grenoble), Tome XXXVI - Fascicule 3 (1986), 57-65
  • Huckleberry, A.T.; Richthofer, R.: Recent development in homogeneous CR-hypersurfaces, C ontributions to several complex variables, Aspects of Math. E9, Vieweg, Braunschweig, 149-177 (1986)
  • Huckleberry, A.T.; Sauer, M.: Automorphism groups of surfaces of general type, Math. Z. 205, (1990) 321-329
  • Huckleberry, A.Z.; Wurzbacher, T.: Multiplicity-free complex manifolds, Math. Ann. 286, (1990) 261—280
  • Fels,G.; Huckleberry,A.T.: A characterization of K-invariant Stein domains in symmetric embeddings. In: Complex Analysis, Plenum Press, (1993) 223-234
  • Huckleberry, A.T.: Homogeneous pseudo-kählerian manifolds: A hamiltionian viewpoint. Note di Matematica Vol.X (dedicated to Köthe), (1993) 337-342
  • Huckleberry, A.T.; Winkelmann, J.: Compact subvarieties in parallelisable complex manifolds. Math. Ann. 295, (1993) 469-483
  • Huckleberry, A.T.: Subvarieties of homogeneous and almost homogeneous manifolds, In: Contributions to complex analysis and analytic geometry (dedicated to Dolbeault), Viehweg-Verlag,(1994) 190-232
  • Heinzner, P.; Huckleberry, A.T.: Invariant plurisubharmonic exhaustions and retractions. manuscripta math. 83, (1994) 19-29
  • Heinzner, P.; Huckleberry, A.T.; Loose, F.: Kählerian extensions of the symplectic reduction. J. reine u. angew. Math., 455(1994)123-140
  • Heinzner, P., Huckleberry, A.T., Kutzschebauch, F.: A real analytic version of Abels' Theorem and complexifications of proper Lie group actions. In: Complex Analysis and Geometry, Lecture Notes in Pure and Applied Mathematics, Marcel Decker (1995) 229-273
  • Huckleberry, A.T. and Zaitsev, D.: Linearizations of groups of birationally extendible automorphisms. In: Geometric Complex Analysis, ed. J. Noguchi et al., World Scientific (1996) 261-285
  • Heinzner, P. and Huckleberry, A.T.: Kählerian potentials and convexity properties of the moment map, Invent. math. 126 (1996) 65-84
  • Haake, F., Huckleberry, A.T., Kus, M., Zaitsev, D.: Level dynamics for conservative and dissipative quantum systems. J.Phys.A: Math. gen.(1997) 30,no.24,8635-8651
  • Huckleberry, A.T., Kebekus, S., Peternell, T.: Group Actionson S6 and Complex Structures on P3 Duke Math.J.102,no.1(2000) 101-124
  • Heinzner, P. and Huckleberry, A.T.: Kählerian structures on symplectic reductions, Complex Analysis and Algebraic Geometry (A Volume in Memory of Michael Schneider), ed. T.Peternell and F-O.Schreyer, de Gruyter Verlag (2000) 226-253
  • Heinzner, P. and Huckleberry, A.T.: Analytic Hilbert Quotients, Several Complex Variables, Math. Sci. Res. Inst. Publ. 37, Cambridge University Press (1999) 309-349
  • Haake, F., Huckleberry, A.T., Kus, M., Zaitsev, D.: A symplectic context for level dynamics, J. Geom. Phys. 37, no.1-2 (2001) 156-168
  • Huckleberry, A.T. and Wolf, J.A.: Flag duality, Ann. of Global Anal. and Geometry 18 (2000) 331-340
  • Huckleberry, A.T. and Völler, M.: A CR-Momentum Ansatz for nilpotent groups, Contemporary Mathematics 288 (2001) 90-109
  • Huckleberry, A.T. and Simon, A.: On cycle spaces of flag domains of SLn(R), J. reine u. angew. Math. 541 (2001) 171-208
  • Huckleberry, A.T.: On certain domains in cycle spaces of flag manifolds, Math. Ann. 323 (2002) 797-810
  • Huckleberry, A.T. and Wolf, J.A.: Cycle spaces of real forms of SLn(C), Complex Geometry: A Collection of Papers Dedicated to Hans Grauert, Springer-Verlag (2002) 111-133
  • Huckleberry, A.T. and Wolf, J.A.: Schubert varieties and cycle spaces Duke J. Math. 120 (2003) 220-249 (math. AG/0204033)
  • Fels, G. and Huckleberry, A.T.: Characterization of cycle domains via Kobayashi hyperbolicity, Bull. Soc. Math. de France 133 (2005) 121-144 (math. AG/0204341)
  • Huckleberry, A.T. and Ntatin, B.: Cycle spaces of G-orbits in G-C-flag manifolds, Manuscripta Math. 112 (2003) 443-440 (math. RT/0212327)
  • Huckleberry, A. and Wolf, J.A.: Injectivity of the Double Fibration Transform for Cycle Spaces of Flag Domains, Journal of Lie Theory, 12 (2004) 509-522 (math. RT/0308285)
  • Heinzner, P., Huckleberry, A.T. and Zirnbauer, M.: Symmetry classes of disordered fermions, Comm. Math. Phys. 257 (2005) 725-771 (math. ph/0411040)
  • Fels, G., Huckleberry, A.T. and Wolf, J.A.: Cycles Spaces of Flag Domains: A Complex Geometric Viewpoint, Progress in Mathematics 245 Birkhäuser Boston(2005) (Link zu
  • Hong, J. and Huckleberry, A.T.: On closures of cycle spaces of flag domains, Manuscripta Math. 121 (2006) 317-327
  • Hong, J. and Huckleberry, A.T.: On boundaries of cycle spaces associated to flag varieties (Preprint 2006, 26 pages)
  • Hong, J. and Huckleberry, A.T.: AN-coordinates and bounded domain realizations of cycle spaces associated to flag varieties (Preprint 2007, 12 pages)
  • Gilligan, B. and Huckleberry, A.T.: Fibrations and globalizations of homogeneous CR-manifolds, Isvestiya Mathematics, 73:2 (2009) 501-553 (math/0702734)
  • Huckleberry, A.T., Kus, M. and Schützdeller, P.: Level dynamics and the ten-fold way, Journal of Geometry and Physics 58 (2008) 1231-1240 (math-ph/0702085)
  • Huckleberry, A.T., Puettmann, A., Zirnbauer, M.R.: Haar expectations of random characteristic polynomials (Preprint 2007, 70 pages) (arXiv:0709.1215)
  • Frantzen, K., Huckleberry, A.: K3-surfaces with special symmetry: An example of classification by Mori-reduction,In: Complex Geometry in Osaka, Editors: Goto, Honda, Ishida, Namikawa, Yoshikawa, Lecture Note Series in Mathematics 9 (2008) 86-99 (arXiv:0802.2481)
  • Huckleberry, A., Isaev, A.: Infinite-dimensionality of the automorphism groups of homogeneous Stein manifolds, Math. Ann., 344 (2009) 279-291 (arXiv:0806.0693)
  • Huckleberry, A. and Wolf, J. A.: Cycle space constructions for exhaustions of flag domains, Ann. Scuola Norm. Pisa 93 (2010) (arXiv:0807.2062)
  • Huckleberry, A. and Isaev, A.: Classical symmetries of complex manifolds, J. of Geometric Analysis 20 (1) (2010) 132-152 (arXiv:0901.4280)
  • Huckleberry, A.: Remarks on homogeneous manifolds satisfying Levi-conditions, Bollettino U.M.I. (9) III (2010) 1-23 (arXiv:1003:5971)
  • Huckleberry, A.: Hyperbolicity of cycle spaces and automorphism groups of flag domains, American Journal of Mathematics, Vol. 136, Nr. 2 (2013) 291-310, (arXiv:1003:5974)
  • Huckleberry, A., Kus, M. and Sawiki, A.: Symplectic geometry of entanglement (to appear in Comm. Math.Physics, arXiv: 1007.1844)
  • Alex, A., Huckleberry, A., Kalus, M. and von Delft, J.: A numerical algorithm for the explicit calculation of SU(N) and SL(N,C) Clebsch-Gordan coefficients, 35 pages, J. Math. Physics 52 (2011), (arXiv:1009.0437)
  • Huckleberry, A. and Sebert, H. with Appendix by Barlet, D.: Asymptotics of eigensections on toric varieties, Annales de l'Institut Fourier, vol. 62 (2012) (arXiv: 1010:3681)
  • Huckleberry, A. and Schaffert, K.: A method for constructing random matrix models of disordered bosons, J. Phys. A: Math. Theor. 44 (2011), 335207 (arXiv: 1012.3791)
  • Huckleberry, A. and Kalus, M.: Selected results on Lie supergroups and their radial operators (29 pages ms., arXiv: 1012.5233) (abbreviated version to appear in J. of Lie Theory (2014): "Radial operators on Lie supergroups and characters of representations")
  • Huckleberry, A. and Isaev, A.: On the Kobayashi hyperbolicity of certain tube domains, Proceedings of the AMS, Vol. 141, No. 9, September 2013, Pages 3141–3146 (S 0002-9939(2013)11620-5) (arXiv: 1111.3388v1)
  • Huckleberry, A., Kús, M. and Sawicki, A.: Bipartite entanglement, spherical actions and geometry of local unitary orbits, J. Math. Phys. 54, 022202 (2013) Link to Journal (19 pages)
  • Huckleberry, A.: Cycle connectivity and automorphism groups of flag domains (15 pages of ms. to appear 2014 in Birkhäuser Progress Reports "Contributions and Retrospectives in Lie Theory") (arXiv: 1403.4993)
  • Huckleberry, A., Püttmann, A. and Zirnbauer, M.R.: Haar expectations of ratios of random characteristic polynomials, Complex Analysis and its Synergies (CASY), Springer Verlag Open Access, January (2016).

Expository articles

  • Huckleberry, A.T.; Oeljeklaus,E.: Homogeneous Spaces from a Complex Analytic Viewpoint. In: Manifolds and Lie Groups, Birkhäuser, Boston-Basel-Stuttgart (1981), (Progress in Math., 14), 159-186
  • Huckleberry, A.T.: The classification of homogeneous surfaces, Expositiones mathematicae 4 (1986), 289-334
  • Huckleberry, A.T.: Actions of groups of holomorphic transformations, In Several Complex Variable VI, Encyclopedia of Math. Sci. v.69, Springer-Verlag (1991) 143-196
  • Heinzner, P. and Huckleberry, A.T.:Complex geometry of Hamiltonian actions. (In preparation)
  • Huckleberry, A.T. and Wurzbacher, T.,Editors: Infinite Dimensional Kähler Manifolds, DMV Seminar, Band 31, Birkhäuser Basel (2001)
  • Huckleberry, A.T.: On selected works of Hellmuth Kneser in complex analysis, In: Collected works of Hellmuth Kneser, DeGruyter, 2006
  • Huckleberry, A.T.: Actions on flag manifolds: related cycle spaces, In: Global aspects of complex geometry, Ed. Catanese et al, Springer, 2006
  • Huckleberry, A. and Peternell, T.: Several complex variables: basic geometric theory, In: Elsevier Encyclopedia of mathematical physics, 2006
  • Huckleberry, A. and Peternell, T.: Several complex variables: complex manifolds, In: Elsevier Encyclopedia of mathematical physics, 2006
  • Huckleberry, A.: Hans Grauert: Mathematician Pur, Mitteilungen der DMV, Band 16, Heft 2, 2008
  • Huckleberry, A: Hans Grauert: Mathematician Pur, AMS-Notices, January 2009
  • Huckleberry, A.: Karl Stein (1913-2000), Jahresbericht der DMV (2008)
  • Huckleberry, A.: Actions of complex Lie groups and the Borel-Weil correspondence, In: Symmetries in Complex Analysis, Contemporary Mathematics, 468, AMS (2008) 99-123
  • Frantzen, K., Huckleberry, A.: Finite symmetry groups in complex geometry, Revue de l'Institut Elie Cartan 19, 2009, Nancy, (arXiv:0901.2442)
  • Huckleberry, A: Hans Grauert (1930-2011), Jahresbericht der Deutschen Mathematiker-Vereinigung, Volume 115, Issue 1 (2013), Page 21-45 (arXiv:1303.6933)
  • Huckleberry, A. and Peternell, T. (editors): A Tribute to Hans Grauert, Contributions from Yum-Tong Siu, Takeo Ohsawa, Jean-Pierre Demailly, Daniel Barlet, Günther Trautmann and Ingo Lieb, Notices of the AMS, Vol. 61, Number 5 (2014) 472-483
Other Professional Activities: 
  • Editorships Transformation Groups
  • European Journal of Pure and Applied Mathematics (Area Editor responsible for complex analysis)
  • Complex analysis and its Synergies (CASY) (Executive Editor)